The Annals of Probability
- Ann. Probab.
- Volume 7, Number 3 (1979), 406-417.
Infinite Divisibility in Stochastic Processes
It is shown that infinite divisibility of random variables, such as first passage times in a stochastic process, is often connected with the existence of an imbedded terminating renewal process. The idea is used to prove that for a continuous time Markov chain with two, three or four states all first passage times are infinitely divisible but for more than four states there are first passage times which are not infinitely divisible.
Ann. Probab. Volume 7, Number 3 (1979), 406-417.
First available in Project Euclid: 19 April 2007
Permanent link to this document
Digital Object Identifier
Mathematical Reviews number (MathSciNet)
Zentralblatt MATH identifier
Miller, H. D. Infinite Divisibility in Stochastic Processes. Ann. Probab. 7 (1979), no. 3, 406--417. doi:10.1214/aop/1176995042. https://projecteuclid.org/euclid.aop/1176995042